• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Endep (amitriptyline)

T

Thoth

Well-known member
Joined
Oct 12, 2014
Messages
230
Location
Leicester/Sheffield
Not sure if this is the drug for me, been on it for a while, and I was reading some psychiatric journals about it tonight. Right now I'm on 150mg for the time being my doc said I could go to 200mg if I'm still struggling to sleep. Which unfortunately I am, I am averaging between 4-5 hours of sleep a night, and so far I have had 11 sleepless nights since taking it on December 13 2014.

Now I have been on a ton of sedatives, and other strong drugs. However was has been very apparent this new years day is my recent experience that it does not mix well with a relatively moderate amount of alcohol last night. I had about somewhere between 9 - 14 shots last night in the space of 3 or so hours. Now I have done this often with other drugs that told me not to drink, but this time the label actually meant it.

I remember when I was on the Rhapsody I would have a few martinis and long islands during the night and the rest of the morning on coffee, and would barely have a hangover; and this was when I was on Venlafaxine, Lithium and Zyprexa. But jeez I have never felt so nauseous, it was nearly as bad as that time when my eyes were yellow. So that's one lesson learned.

But that's not what worries me. The anticholinergic side effects are definite, you get them on the high doses, xerostomia and mydriasis does not stop. But that doesn't bug me so much as long as it worked... What I was not aware of till this afternoon is the lethality of it. I was reading some of the older reports, apparently this is the only antidepressant where if you go over 200mg (not recommended anymore) you have to have a weekly blood level taken. According to the 1999 Presskorn report, you can't mix this with prozac, because all of the sudden Endep doubles from 200mg to 400mg, and the blood levels go from a few hundred to a thousand plus leading to a ventricular arrhythmia. If that wasn't enough you got to be careful when you mix it with lithium, if the lithium dose is too high it can lead to a cardiac arrest.

Take to high of a dose and you will likely get arrhythmia and seizures. As for coming off of it, its almost definite you will rebound nightmares and vivid dreams for a couple of months. So that's pleasant to think about when you're struggling to even get 5+ hours a night.

So I'm wondering what other alternatives there is. Maybe Promethazine? Thorazine?
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,531
Location
The West Country
I can't really give you any advice, because i've not had any experience with this medication or know much about what an alternative might be.
But wanted to say i'm sorry you're having such a rough time of it and I hope you can get some relief soon.
Maybe by "bumping" this thread someone else who does have a better idea that me might see it and respond.
Other than that, my only suggestion is to keep pestering your doctor in hopes they'll prescribe something else.
 
Top